Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

September 17, 2011Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 17, 2011, 9:13 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2011, 9:13 PM CDT (02:13 UTC)
Expired
Sep 17, 2011, 10:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2339 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2339 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS84 KTSA 180213
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SAT SEP 17 2011

OKZ055-056-060-061-064-066-067-180300-
CREEK OK-NOWATA OK-OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
913 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK...SOUTHWESTERN NOWATA...NORTHWESTERN OKMULGEE...
     ROGERS...EASTERN TULSA...NORTHWESTERN WAGONER AND WASHINGTON

AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF TALALA TO TULSA TO 5 MILES WEST OF
KELLYVILLE...MOVING SOUTHEAST AT 35 MPH. 

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... 
TULSA...LIBERTY...CLAREMORE...INOLA...CATOOSA...VERDIGRIS... 
TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...BEGGS...
HECTORVILLE...LEONARD...BIXBY...JENKS...OWASSO...GLENPOOL...
COLLINSVILLE...BROKEN ARROW...STONEBLUFF...COWETA...ONETA...SLICK... 
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND 
GUSTS TO 50 MPH. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS 
AND ALL OUTDOOR ACTIVITIES SHOULD BE SUSPENDED AS THIS STRONG LINE 
OF THUNDERSTORMS APPROACHES. 

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT 
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3650 9544 3599 9544 3569 9619 3587 9643
      3618 9588 3666 9587
TIME...MOT...LOC 0212Z 301DEG 29KT 3656 9591 3619 9584
          3593 9626

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 17, 6:47 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 17, 6:47 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT SAT SEP 17 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORM COMPLEX EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA BY MID
TO LATE EVENING WITH THE POTENTIAL FOR MVFR/BRIEF IFR CONDITIONS.
STORMS WILL LIKELY WEAKEN SOMEWHAT...BUT COULD STILL HAVE THE
POTENTIAL TO MOVE INTO NORTHWEST AFTER MIDNIGHT. EXACT TIMING/COVERAGE
OF CONVECTION STILL UNCERTAIN...HOWEVER TRIED TO USE TEMPO GROUPS
TO TIME BEST LIKELY HOOD FOR STORMS GIVEN LATEST RADAR TRENDS/LOCAL
MODEL.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT SAT SEP 17 2011/

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ACROSS FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS OVER THE NEXT COUPLE HOURS.
ATTENTION THEN SHIFTS FURTHER WEST TO THE ACTIVITY DEVELOPING
ACROSS NORTHWEST OKLAHOMA. STORMS IN NORTHWEST OKLAHOMA MAY
ORGANIZE INTO A SMALL COMPLEX AND MOVE EAST INTO NORTHEAST
OKLAHOMA LATER THIS EVENING AND OVERNIGHT. A LESSER CHANCE OF
SHOWERS AND THUNDERSTORMS WILL EXIST FURTHER SOUTH AND WEST MAINLY
EARLY THIS EVENING AND AGAIN LATE TONIGHT.

ONE OR MORE MCS'S MAY BE ONGOING ACROSS KANSAS AND/OR NORTHEAST
OKLAHOMA SUNDAY MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED DURING
THE DAY SUNDAY ON THE SOUTH AND WEST FLANKS OF ANY EARLY DAY
COMPLEXES AS A COLD FRONT MOVES SOUTH INTO THE AREA. A FEW SEVERE
STORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING ASSUMING
EARLY MORNING CONVECTION DOES NOT BECOME TOO WIDESPREAD.

LOW RAIN CHANCES WILL PERSIST MONDAY IN SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BUT OTHERWISE SLIGHTLY COOLER AND DRIER AIR
WILL OVERSPREAD THE AREA. WILL SEE A BRIEF WARMUP TUESDAY AHEAD OF
THE NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA WEDNESDAY. LOW RAIN CHANCES WILL
CONTINUE INTO THURSDAY AS A STRONG UPPER TROUGH DROPS SOUTH INTO
THE AREA.

AN UPPER LOW WILL EVENTUALLY CLOSE OFF IN THE BASE OF THIS TROUGH
LATE IN THE WEEK. THE MODELS ARE TRENDING FURTHER WEST WITH THIS
SYSTEM BUT STILL BELIEVE THE GFS MAY BE TOO FAR WEST. THUS WILL
KEEP FRIDAY AND SATURDAY DRY FOR NOW WITH TEMPERATURES NEAR OR
SLIGHTLY BELOW THE SEASONAL NORMALS.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Sep 17, 8:33 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT SAT SEP 17 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
833 PM CDT SAT SEP 17 2011

...SEVERE THUNDERSTORMS LIKELY THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...WEST OF HIGHWAY 75.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...WEST OF HIGHWAY 75.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO DIVE SOUTHEAST
ACROSS PARTS OF NORTHEAST OKLAHOMA THIS EVENING...AFFECTING
MAINLY AREAS ALONG AND WEST OF U.S. HIGHWAY 75. THE PRIMARY THREAT
WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL
TO GOLF BALL SIZE. THERE IS ALSO A SMALL THREAT OF BRIEF TORNADOES
ALONG THE LEADING EDGE OF THIS LINE. THIS LINE OF STORMS COULD
EVENTUALLY MOVE INTO PARTS OF NORTHWEST ARKANSAS LATER TONIGHT BUT
THE OVERALL SEVERE WEATHER THREAT WILL DIMINISH. ADDITIONAL
THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE INTO PARTS OF
SOUTHEAST OKLAHOMA LATER THIS EVENING...WITH A LIMITED THREAT OF
WIND AND LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONGER UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATE
SUNDAY...WHICH SHOULD RESULT IN INCREASING COVERAGE OF SHOWERS
AND THUNDERSTORMS. THERE WILL BE A LIMITED SEVERE WEATHER THREAT
WITH THIS ACTIVITY... WITH THE BEST CHANCE FOR STORMS REACHING
SEVERE LIMITS ALONG AND NORTH OF INTERSTATE 44.

AFTER A BRIEF BREAK ON MONDAY...THUNDERSTORM CHANCES RETURN TO
THE FORECAST TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER COLD FRONT
APPROACHES THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 17, 5:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT SEP 17 2011

OKZ054-172245-
OSAGE OK-
521 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 20 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9706 3670 9703 3669 9695 3675 9689
      3675 9683 3677 9682 3679 9677 3658 9696
      3658 9701 3659 9706 3661 9705 3668 9707
TIME...MOT...LOC 2221Z 214DEG 18KT 3659 9704
Local storm report, Sep 17, 8:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT SAT SEP 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             BURBANK                 36.69N 96.73W
09/17/2011  E1.75 INCH       OSAGE              OK   PUBLIC

&&

JDS
Local storm report, Sep 17, 8:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT SAT SEP 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             WYNONA                  36.55N 96.33W
09/17/2011  E0.88 INCH       OSAGE              OK   AMATEUR RADIO

            NICKEL AND DIME SIZE HAIL OBSERVED

&&

JDS
Special weather statement, Sep 17, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SAT SEP 17 2011

OKZ055-056-060-061-064-066-067-180300-
CREEK OK-NOWATA OK-OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
913 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK...SOUTHWESTERN NOWATA...NORTHWESTERN OKMULGEE...
     ROGERS...EASTERN TULSA...NORTHWESTERN WAGONER AND WASHINGTON

AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF TALALA TO TULSA TO 5 MILES WEST OF
KELLYVILLE...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...LIBERTY...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...
TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...BEGGS...
HECTORVILLE...LEONARD...BIXBY...JENKS...OWASSO...GLENPOOL...
COLLINSVILLE...BROKEN ARROW...STONEBLUFF...COWETA...ONETA...SLICK...
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS
AND ALL OUTDOOR ACTIVITIES SHOULD BE SUSPENDED AS THIS STRONG LINE
OF THUNDERSTORMS APPROACHES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3650 9544 3599 9544 3569 9619 3587 9643
      3618 9588 3666 9587
TIME...MOT...LOC 0212Z 301DEG 29KT 3656 9591 3619 9584
          3593 9626

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:19 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
Sep 17, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington63 min
Sep 17, 8:28 PM CDTTornado WarningTSAOsage32 min
Sep 17, 9:38 PM CDTSpecial Weather StatementTSAOkmulgee52 min
Sep 17, 9:59 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Rogers, Wagoner61 min
Sep 17, 10:13 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa21 min
Sep 17, 10:52 PM CDTSpecial Weather StatementTSAPawnee53 min
Sep 17, 11:11 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee, Okmulgee, Wagoner34 min
Sep 18, 12:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer41 min
Sep 18, 3:40 PM CDTSpecial Weather StatementTSATulsa35 min
Sep 18, 4:03 PM CDTSpecial Weather StatementTSADelaware27 min
Sep 18, 4:06 PM CDTSpecial Weather StatementTSAHaskell24 min
Sep 18, 4:08 PM CDTSevere Thunderstorm WarningTSADelaware67 min
Sep 18, 4:24 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah66 min
Sep 18, 4:28 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Okmulgee, Wagoner62 min
Sep 18, 5:08 PM CDTSpecial Weather StatementTSAPushmataha52 min
Sep 18, 5:25 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner65 min
Sep 18, 5:28 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah62 min
Sep 18, 5:33 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha57 min
Sep 18, 5:42 PM CDTTornado WarningTSAAdair, Delaware48 min
Sep 18, 6:37 PM CDTSpecial Weather StatementTSALatimer, Pushmataha53 min
Sep 18, 6:56 PM CDTSpecial Weather StatementTSAHaskell49 min
Sep 18, 6:59 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah2 hr
Sep 18, 5:14 PM CDTSpecial Weather StatementTSABenton46 min
Sep 18, 6:11 PM CDTSpecial Weather StatementTSASebastian49 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.